MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 7207916
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgical procedure, at the moment of placing the screw in the femoral tunnel, it broke in half with the tip of the screw inside the patient, so with the help of a tweezer, the remains of the screw were completely removed, this generated a delay and the need to place another screw of the same reference.No patient injury was reported.
 
Additional Manufacturer Narrative
One (b)(4) biorci 7x20mm screw reported on.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1.Use of other than recommended prep instrument size or types.2.Getting entangled up with other instruments or devices.3.Stripping or over-torque.4.Damaged prep instruments.5.Unexpected bone density/condition.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.Prior to use inspect the tip of the driver.If tip flaring is apparent do not use the driver.Excessive force should not be placed on the delivery instrument.If hard bone is encountered, the biorci tap should be used.Final product met specifications upon release to distribution.No further investigation is warranted at this time.
 
Additional Manufacturer Narrative
Additional information.One biorci 7x20mm screw returned.The complaint stated: ¿at the moment of placing the screw in the femoral tunnel, it broke in half with the tip of the screw inside the patient.¿ the product was fractured.It was also severed vertically.The conditions are consistent with excess torque applied and entanglement with a guidewire or other instrument.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Prep per the instruction for use recommendation is critical for ease of insertion and successful anchoring.Per instruction for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.Prior to use inspect the tip of the driver.If tip flaring is apparent do not use the driver.Excessive force should not be placed on the delivery instrument.If hard bone is encountered, the biorci tap should be used.¿.

Brand Name
BIORCI SCRW 7MM(7MM HD)X20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8148456
Report Number1219602-2018-01697
Device Sequence Number1439413
Product Code MAI
UDI-Device Identifier03596010000897
UDI-Public03596010000897
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K032224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Catalogue Number7207916
Device Lot Number50725426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer01/10/2019
03/25/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/11/2019
03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1